Alert archive / California / Wind Advisories in 2013
Wind Advisory 71, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Oct 27, 2013, 2:06 PM PDT for Los Angeles County, California. It took effect at Oct 27, 2013, 10:00 PM PDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2013, 2:06 PM PDT (21:06 UTC)
- In effect from
- Oct 27, 2013, 10:00 PM PDT
- Expired
- Oct 28, 2013, 9:00 PM PDT
- In force
- 23 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2066 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
311 WWUS76 KLOX 272106 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 206 PM PDT SUN OCT 27 2013 ...GUSTY WESTERLY WINDS EXPECTED ON MONDAY... .AN APPROACHING EARLY SEASON STORM WILL BRING GUSTY WESTERLY WINDS TO SECTIONS OF SOUTHWESTERN CALIFORNIA LATE TONIGHT AND MONDAY. THE STRONGEST WINDS ARE EXPECTED ACROSS THE MOUNTAINS OF LOS ANGELES COUNTY...THE ANTELOPE VALLEY...AND INTERIOR SECTIONS OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES. WIND GUSTS BETWEEN 35 AND 50 MPH CAN BE EXPECTED. CAZ037-280600- /O.NEW.KLOX.WI.Y.0071.131028T1000Z-131028T1600Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO 206 PM PDT SUN OCT 27 2013 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT MONDAY. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH...WITH THE STRONGEST WINDS IN THE FOOTHILLS. * TIMING...THE GUSTY WINDS WILL INCREASE LATE TONIGHT AND CONTINUE UNTIL LATE MONDAY MORNING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES. SOME ROADWAYS LIKELY IMPACTED INCLUDE HIGHWAYS 41...46...AND 58. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ051-052-280600- /O.NEW.KLOX.WI.Y.0071.131028T1000Z-131028T1600Z/ SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA LUCIA WILDERNESS AREA... MACHESNA MOUNTAIN WILDERNESS AREA...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 206 PM PDT SUN OCT 27 2013 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT MONDAY. * WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING...THE GUSTY WINDS WILL INCREASE LATE TONIGHT AND CONTINUE UNTIL LATE MONDAY MORNING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ054-280600- /O.NEW.KLOX.WI.Y.0071.131028T1000Z-131029T0400Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG 206 PM PDT SUN OCT 27 2013 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 9 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 PM PDT MONDAY. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THE GUSTY WINDS WILL INCREASE LATE TONIGHT AND CONTINUE THROUGH MONDAY EVENING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES. SOME ROADWAYS LIKELY IMPACTED INCLUDE HIGHWAYS 2 AND 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ059-280600- /O.NEW.KLOX.WI.Y.0071.131028T1000Z-131029T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 206 PM PDT SUN OCT 27 2013 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 9 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 PM PDT MONDAY. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THE GUSTY WINDS WILL INCREASE LATE TONIGHT AND CONTINUE THROUGH MONDAY EVENING. * IMPACTS...GUSTY WINDS IN THE ANTELOPE VALLEY CAN CAUSE AREAS OF BLOWING DUST WHICH CAN REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS. IN ADDITION...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RAT
5 follow-up statements
054 WWUS76 KLOX 280244 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 744 PM PDT SUN OCT 27 2013 ...GUSTY SOUTHWEST WINDS EXPECTED TONIGHT INTO MONDAY... .AN APPROACHING EARLY SEASON STORM WILL BRING GUSTY SOUTHWEST TO WESTERLY WINDS TO SECTIONS OF SOUTHWESTERN CALIFORNIA TONIGHT AND MONDAY. THE STRONGEST WINDS ARE EXPECTED ACROSS THE MOUNTAINS OF LOS ANGELES COUNTY...THE ANTELOPE VALLEY...AND INTERIOR SECTIONS OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES. WIND GUSTS BETWEEN 35 AND 50 MPH CAN BE EXPECTED. CAZ037-281315- /O.EXT.KLOX.WI.Y.0071.131028T0500Z-131028T1600Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO 744 PM PDT SUN OCT 27 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT MONDAY... * WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH...WITH THE STRONGEST WINDS IN THE FOOTHILLS. * TIMING...THE GUSTY WINDS WILL INCREASE THROUGH THIS EVENING AND CONTINUE INTO MONDAY MORNING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES. SOME ROADWAYS LIKELY IMPACTED INCLUDE HIGHWAYS 41...46...AND 58. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ051-052-281315- /O.EXT.KLOX.WI.Y.0071.131028T0500Z-131028T1600Z/ SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA LUCIA WILDERNESS AREA... MACHESNA MOUNTAIN WILDERNESS AREA...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 744 PM PDT SUN OCT 27 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT MONDAY... * WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING...THE GUSTY WINDS WILL INCREASE THROUGH THIS EVENING AND CONTINUE INTO MONDAY MORNING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ054-281315- /O.EXT.KLOX.WI.Y.0071.131028T0500Z-131029T0400Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG 744 PM PDT SUN OCT 27 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT MONDAY... * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THE GUSTY WINDS WILL INCREASE THROUGH THIS EVENING AND CONTINUE THROUGH MONDAY EVENING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES. SOME ROADWAYS LIKELY IMPACTED INCLUDE HIGHWAYS 2 AND 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ059-281315- /O.EXT.KLOX.WI.Y.0071.131028T0500Z-131029T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 744 PM PDT SUN OCT 27 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT MONDAY... * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THE GUSTY WINDS WILL INCREASE THROUGH THIS EVENING AND CONTINUE THROUGH MONDAY EVENING. * IMPACTS...GUSTY WINDS IN THE ANTELOPE VALLEY CAN CAUSE AREAS OF BLOWING DUST WHICH CAN REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS. IN ADDITION...DRIVING WILL BE DIFFICULT... ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RAT/CMS
429 WWUS76 KLOX 281154 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 454 AM PDT MON OCT 28 2013 ...GUSTY SOUTHWEST WINDS EXPECTED TONIGHT INTO MONDAY... .AN EARLY SEASON STORM WILL BRING GUSTY SOUTHWEST TO WESTERLY WINDS TO SECTIONS OF SOUTHWESTERN CALIFORNIA TODAY. THE STRONGEST WINDS ARE EXPECTED ACROSS THE MOUNTAINS OF LOS ANGELES COUNTY...THE ANTELOPE VALLEY...AND INTERIOR SECTIONS OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES. WIND GUSTS BETWEEN 35 AND 50 MPH ARE EXPECTED. CAZ037-281600- /O.CON.KLOX.WI.Y.0071.000000T0000Z-131028T1600Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO 454 AM PDT MON OCT 28 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH...WITH THE STRONGEST WINDS IN THE FOOTHILLS. * TIMING...THE GUSTY WINDS WILL INCREASE THROUGH THIS EVENING AND CONTINUE THROUGH MORNING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES. SOME ROADWAYS LIKELY IMPACTED INCLUDE HIGHWAYS 41...46...AND 58. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ051-052-281600- /O.CON.KLOX.WI.Y.0071.000000T0000Z-131028T1600Z/ SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA LUCIA WILDERNESS AREA... MACHESNA MOUNTAIN WILDERNESS AREA...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 454 AM PDT MON OCT 28 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING...THE GUSTY WINDS WILL CONTINUE THROUGH MID MORNING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ054-282000- /O.CON.KLOX.WI.Y.0071.000000T0000Z-131029T0400Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG 454 AM PDT MON OCT 28 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THE GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES. SOME ROADWAYS LIKELY IMPACTED INCLUDE HIGHWAYS 2 AND 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ059-282000- /O.CON.KLOX.WI.Y.0071.000000T0000Z-131029T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 454 AM PDT MON OCT 28 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THE GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING. * IMPACTS...GUSTY WINDS IN THE ANTELOPE VALLEY CAN CAUSE AREAS OF BLOWING DUST WHICH CAN REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS. IN ADDITION...DRIVING WILL BE DIFFICULT... ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ASR
335 WWUS76 KLOX 281557 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 857 AM PDT MON OCT 28 2013 ...GUSTY SOUTHWEST WINDS EXPECTED TONIGHT INTO MONDAY... .AN EARLY SEASON STORM WILL BRING GUSTY SOUTHWEST TO WESTERLY WINDS TO SECTIONS OF SOUTHWESTERN CALIFORNIA TODAY. THE STRONGEST WINDS ARE EXPECTED ACROSS THE MOUNTAINS OF LOS ANGELES COUNTY AND ACROSS THE ANTELOPE VALLEY. CAZ037-281700- /O.EXP.KLOX.WI.Y.0071.000000T0000Z-131028T1600Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO 857 AM PDT MON OCT 28 2013 ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... WEST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS TO 35 MPH ARE POSSIBLE THROUGH THIS EVENING. $$ CAZ051-052-281700- /O.EXP.KLOX.WI.Y.0071.000000T0000Z-131028T1600Z/ SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA LUCIA WILDERNESS AREA... MACHESNA MOUNTAIN WILDERNESS AREA...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 857 AM PDT MON OCT 28 2013 ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... WEST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS TO 35 MPH ARE POSSIBLE THROUGH THIS EVENING. $$ CAZ088-290000- /O.EXB.KLOX.WI.Y.0071.131028T1800Z-131029T0400Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 857 AM PDT MON OCT 28 2013 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ054-290000- /O.CON.KLOX.WI.Y.0071.000000T0000Z-131029T0400Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG 857 AM PDT MON OCT 28 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES. SOME ROADWAYS LIKELY IMPACTED INCLUDE HIGHWAYS 2 AND 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ059-290000- /O.CON.KLOX.WI.Y.0071.000000T0000Z-131029T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 857 AM PDT MON OCT 28 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH...STRONGEST IN THE FOOTHILLS. * IMPACTS...GUSTY WINDS IN THE ANTELOPE VALLEY CAN CAUSE AREAS OF BLOWING DUST WHICH CAN REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS. IN ADDITION...DRIVING WILL BE DIFFICULT... ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MW
284 WWUS76 KLOX 290001 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 501 PM PDT MON OCT 28 2013 ...GUSTY SOUTHWEST WINDS EXPECTED THROUGH THIS EVENING... .AN EARLY SEASON STORM WILL BRING CONTINUE TO BRING GUSTY SOUTHWEST WINDS TO PORTIONS OF SOUTHWESTERN CALIFORNIA THROUGH THIS EVENING. THE STRONGEST WINDS ARE EXPECTED ACROSS THE MOUNTAINS OF LOS ANGELES COUNTY AND ACROSS THE ANTELOPE VALLEY. CAZ054-290400- /O.CON.KLOX.WI.Y.0071.000000T0000Z-131029T0400Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG 501 PM PDT MON OCT 28 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES. SOME ROADWAYS LIKELY IMPACTED INCLUDE HIGHWAYS 2 AND 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ059-290400- /O.CON.KLOX.WI.Y.0071.000000T0000Z-131029T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 501 PM PDT MON OCT 28 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH... STRONGEST IN THE FOOTHILLS. * IMPACTS...GUSTY WINDS IN THE ANTELOPE VALLEY CAN CAUSE AREAS OF BLOWING DUST WHICH CAN REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS. IN ADDITION...DRIVING WILL BE DIFFICULT... ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ088-290400- /O.CON.KLOX.WI.Y.0071.000000T0000Z-131029T0400Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 501 PM PDT MON OCT 28 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR OPERATORS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GOMBERG/MW
748 WWUS76 KLOX 290337 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 837 PM PDT MON OCT 28 2013 CAZ054-059-088-290445- /O.EXP.KLOX.WI.Y.0071.000000T0000Z-131029T0400Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG... LANCASTER...PALMDALE...SANTA CLARITA...NEWHALL...VALENCIA 837 PM PDT MON OCT 28 2013 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... WIDESPREAD STRONG WINDS CONTINUE TO DIMINISH ACROSS THE AREA THIS EVENING. HOWEVER...LOCAL GUSTS UP TO 40 MPH ARE POSSIBLE THROUGH MIDNIGHT TONIGHT. $$ HALL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 27, 2:03 PM PDT, 3 minutes earlier.
Area forecast discussion, Oct 27, 2:03 PM PDT, 3 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 203 PM PDT SUN OCT 27 2013 .SYNOPSIS... AN UPPER LEVEL LOW WILL APPROACH SOUTHWEST CALIFORNIA FROM THE NORTH TONIGHT. THE APPROACHING LOW PRESSURE SYSTEM WILL BRING INCREASING CLOUDS AND MUCH COOLER TEMPERATURES TO THE AREA MONDAY AND TUESDAY...ALONG WITH A CHANCE OF RAIN AND MOUNTAIN SNOW. WARMING AND CLEARING IS EXPECTED STARTING WEDNESDAY AS HIGH PRESSURE RETURNS. && .SHORT TERM (TODAY-WED)...WILL ISSUE A WIND ADVISORY FOR THE LA COUNTY MOUNTAINS AND DESERT AS WELL AS THE SB AND SLO COUNTY MOUNTAINS AND SLO COUNTY INTERIOR VALLEYS ZONES TONIGHT THROUGH MONDAY. SOUTHWEST WINDS ARE EXPECTED TO STRENGTHEN WITH GUSTS TO 35-50 MPH TONIGHT AND BECOME WEST MONDAY AS A LOW PRESSURE SYSTEM CURRENTLY OVER THE PACIFIC NORTHWEST MOVES SOUTH TONIGHT AND THEN SHIFT SOUTHEAST OVER THE GREAT BASIN MONDAY NIGHT. THE WINDS ARE EXPECTED TO DIMINISH MONDAY NIGHT AS A BROAD TROUGH WITH THE AXIS CENTERED OVER THE AREA GRADUALLY SHIFTS SOUTHEAST OVER THE AREA MONDAY NIGHT THROUGH TUESDAY NIGHT. OTHERWISE THERE IS A CHANCE LIGHT RAIN WILL DEVELOP ALONG THE CENTRAL COAST AND LA BASIN THIS EVENING AS THE LOW SHIFTS SOUTH AND JOINS WITH THE LOW LEVEL MOISTURE CURRENTLY WEST OF THE CHANNEL ISLANDS. THE BULK OF THE MOISTURE IS EXPECTED TO BE DEPOSITED ALONG THE COAST FACING SLOPES TONIGHT THROUGH MONDAY MIDDAY THEN AS THE TROUGH GRADUALLY TRAVERSES A CHANCE OF LIGHT SHOWERS ARE EXPECTED OVER THE ENTIRE AREA MONDAY NIGHT THROUGH TUESDAY AFTERNOON. THE FOCUS WILL THEN SHIFT ONTO THE NORTH AND NORTHWEST FACING SLOPES AS THE TROUGH AXIS GRADUALLY SHIFTS SOUTHEAST OVER THE AREA TUESDAY NIGHT. HAVE ADJUSTED PRECIPITATION AMOUNTS DOWN SLIGHTLY...THE BULK OF THE RELATIVELY SHALLOW MOISTURE FIELD OFFSHORE WILL MOVE ASHORE AND LIKELY DEPOSIT THE HIGHER AMOUNTS ALONG THE MID SLOPES WITH THE HIGHEST RATES OCCURING MIDDAY MONDAY. GUIDANCE WAS CONSISTENT BETWEEN SUITES AS WELL AS FROM PREVIOUS RUNS AND HEIGHT/THICKNESSES WILL RISE/INCREASE TUESDAY NIGHT AND SKIES WILL CLEAR. TEMPERATURES WILL DIFFER BY MINUS 5-15 DEGREES ALONG THE COAST AND VALLEYS TO 20 DEGREES WELL INLAND AND LIKELY RANGE FROM 10 TO 15 DEGREES BELOW SEASONAL NORMAL MONDAY. LITTLE CHANGE IS EXPECTED TUESDAY THEN AFTERNOON TEMPERATURES WILL DIFFER BY PLUS 5 TO 10 DEGREES ON WEDNESDAY FROM TUESDAY. .LONG TERM (THU-SUN)...WILL CONTINUE DRY THROUGH THE PERIOD. A LOW AMPLITUDE LONG WAVE RIDGE UPSTREAM WILL GRADUALLY AMPLIFY AND HEIGHT/THICKNESSES WILL GRADUALLY LOWER/DECREASE OVER THE AREA. WARMING IS EXPECTED THROUGH FRIDAY WITH TEMPERATURES DIFFERING BY PLUS 3 TO 7 DEGREES EACH DAY THEN COOLING IS EXPECTED SATURDAY THROUGH SUNDAY. TEMPERATURES WILL DIFFER BY MINUS 3 DEGREES SATURDAY THEN AS A DRY TROUGH OF LOW PRESSURE IS EXPECTED TO MOVE ASHORE AND TEMPERATURES ARE EXPECTED TO DIFFER BY MINUS 5 TO 10 DEGREES SUNDAY FROM SATURDAY. && .AVIATION...27/1730Z... OVERALL...MODERATE CONFIDENCE IN 18Z TAF PACKAGE. STRATUS SLOW TO CLEAR ALONG THE CENTRAL COAST...AND LAX COAST...THIS MORNING. HOWEVER WILL EXPECT CIGS TO SCATTER OUT BY EARLY AFTERNOON (AROUND 20Z). FOR TONIGHT...WITH THE APPROACHING SYSTEM...WILL EXPECT THE INVERSION TO DEEPEN NOTICEABLY AND CIGS TO ROLL IN THIS EVENING. EXPECT MVFR CIGS/VSBYS OVERNIGHT WITH SOME SHOWERS/DRIZZLE DEVELOPING. SHOWER THREAT SHOULD CONTINUE THROUGH MONDAY MORNING. OTHER WEATHER OF NOTE WILL BE DEVELOPING SOUTHWESTERLY WINDS ACROSS THE MOUNTAINS AND DESERTS OVERNIGHT. KLAX...MODERATE CONFIDENCE IN 18Z TAF. TIMING OF STRATUS RETURN TONIGHT COULD BE +/-2 HOURS OF CURRENT 03Z FORECAST. KBUR...MODERATE CONFIDENCE IN 18Z TAF. TIMING OF STRATUS RETURN TONIGHT COULD BE +/- 2 HOURS OF CURRENT 07Z FORECAST. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...30 AVIATION...RAT SYNOPSIS...SWEET WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 27, 6:00 AM PDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT SUN OCT 27 2013 CAZ034>041-044>046-051>054-059-087-088-547-548-281300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT SUN OCT 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT LOW CLOUDS AND DENSE FOG WITH VISIBILITIES OF ONE QUARTER MILE OR LESS WILL AFFECT ALL COASTAL SECTIONS THROUGH 9 AM. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH FRIDAY A CHANGE IN THE WEATHER PATTERN WILL COME LATE MONDAY AND LAST THROUGH TUESDAY AS A FAST MOVING LOW PRESSURE SYSTEM DIVES SOUTH FROM THE PACIFIC NORTHWEST INTO CENTRAL CALIFORNIA. SHOWERS WILL DEVELOP ALONG COASTAL AREAS LATE SUNDAY NIGHT...SPREADING INLAND ON MONDAY. THIS STORM SYSTEM WILL PERSIST THROUGH TUESDAY MORNING FOR AREAS SOUTH OF POINT CONCEPTION. RAINFALL AMOUNTS SHOULD BE LESS THAN AN A QUARTER INCH IN MOST AREAS...EXCEPT TO AROUND ONE HALF TO AN INCH IN THE FAVORED SOUTH FACING SLOPES OF THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE IN THE SAN GABRIEL MOUNTAINS AND ADJACENT FOOTHILLS. SNOW LEVELS WILL LOWER TO AROUND 5000 FEET MONDAY NIGHT INTO TUESDAY MORNING. SNOWFALL AMOUNTS WILL GENERALLY RANGE FROM 1 TO 3 INCHES...WITH 3 TO 6 INCHES POSSIBLE IN THE EASTERN SAN GABRIELS. NOT ANTICIPATING ANY IMPACTS ACROSS THE INTERSTATE 5 CORRIDOR. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ASR
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 9:10 PM PDT | Dense Fog Advisory | LOX | 12 hr | |
| Oct 26, 11:03 PM PDT | Small Craft Advisory | LOX | 28 hr | |
| Oct 27, 2:06 PM PDT | Small Craft Advisory | LOX | 30 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.